Jump to content
CrazyBoards.org

Recommended Posts

HI folks. For starters, I'm 20 and will be starting college this fall.

I got a new therapist in August (the 3rd I've had), and she told me that I may be on the bipolar spectrum. This was surprising and confusing, but I guess it sort of made sense, too. I don't have (or haven't had yet..) full-blown manic episodes, or really even bipolar 2 type manic episodes. But I do sometimes get into an on-the-edge, spontaneous, I'm-connected-to-the-whole-damn-world type mood. I also experience anxiety-ridden depression fairly often. I'm not sure what the psychiatric nurse practitioner I see has diagnosed me with; she seemed skeptical of the whole "bipolar spectrum" thing. So it's confusing. Damn confusing.

Anyway, my current issue is with meds. I'm on 40 mg prozac and 100 mg lamotrigine. (I've previously been on zoloft and seroquel.) Despite the meds, I'm still experiencing some pretty shitty depression. On top of that, I've had practically nonstop fatigue and require over 8 hours of sleep to not feel dead tired. Last week, I had a horrible time at work and had to leave early on 2 days because of the tiredness. I couldn't get anything done and my mind was like sludge. And I got 7 hours of sleep those nights! I understand that that would make me tired, but that damn tired?

I like hiking and going for walks, but rather than it waking me up like it used to, exercise puts me to sleep. I finally washed dished yesterday for the first time in a week; everyday I just want to eat and eat and eat; I get headaches and feel dehydrated. I'm going to college in 3 months! What the hell can I do? I don't want to just jump from med to med and have no clue if what I'm experiencing is caused by the meds or by the thousand other factors that affect me every day.

If the medication isn't helping with my depression but is causing these side-effects, should I just go off? I see the np (who I'm not a big fan of) in 1.5 weeks but I don't want to wait that long. Every day feeling like this is a day wasted. I want to DO things. But I'm scared that if I go off the meds, I'll drop into a worse depression or rocket into an agitated manic whatever. Uhg. I don't understand what my body is doing, what my meds are doing, what my mind is doing...

It's a long and rambling post, but I wanted to put it out there. I don't have many people that I can talk to about this who understand. Any comments or advice would be appreciated.

Thanks,

Grace 

Edit: any advice on anything appreciated 

Edited by BipolarBicyclist
Link to comment
Share on other sites

Welcome to CB :)

I'm sorry things are so confusing right now.

I have experienced similar things as you have.  My sleep isn't all in a row (it is chunks of being asleep), but I know the feeling of exercise wearing you out, doing little things wears you out.  Getting enough sleep the night before, but being tired 2 hours after I wake up, in need of more sleep.  That heavy, sluggish feeling.  Been there done that all. 

I think it is the MI talking.  I am on a med cocktail and stable (see sig below for meds and diagnoses) and it still happens. 

My neuro put me on provigil which has helped immensely, and pdoc has me on wellbutrin to help the energy problems out.  The sleep issues don't go away with these meds, but the meds really help keep my head above water.

Please do not go off of meds without DR supervision. Does the NP do the prescribing of the meds, or do you have a psychiatrist (pdoc)? 

Maybe you need a med tweak?  Also, there are so many meds out there and combinations of them, that maybe your NP/pdoc could try you on something else?

Just some suggestions.  But definitely talk to your DR/NP about the med tweaks or adding new meds.

Link to comment
Share on other sites

I would talk openly with my NP if I were you. I'd tell him/her that these meds are just not working. But please don't go off meds without your doctor (or NP) being on board. Honestly, it could get worse. Neither Lamictal nor Prozac are known to be very sedating and they very well might not be the cause of your problems. I would hold off making any decisions about meds until I talked to my NP. It's just 1.5 weeks. 

Link to comment
Share on other sites

I am on Prozac 40mg and Lamictal 200mg in the morning.I also take Lamictal 100mg at night.

If I forget my morning medications I sometimes take everything at night and I cannot sleep.

I definitely find these medications activating

Link to comment
Share on other sites

If you indeed are on the bipolar spectrum then the Prozac may not be the best medication for you, but as mentioned above, talk it over with your doctor.  I have found that SSRIs like Prozac don't work to help my depressions and they actually make me feel worse, either more agitated and irritable or more hyper/must get everything done now/let's fix the world hypomanic.  Ask about trying a mood stabilizer?

Link to comment
Share on other sites

I've never found much use in combating depression with ADs. Prozac made me tired, and so did higher doses of Lamictal (never took both at the same time, though). Remeron made me a sugar eating zombie. Buspar did, well, nothing. Yeah I know it's not technically an AD, but it's closer to that end than APs.

It definitely sounds like you need a med tweak. Good luck!

Link to comment
Share on other sites

Started taking the lamotrigine at night a few days ago, and I've been experiencing some pretty high energy levels. At points too high, but generally manageable. I've actually been able to get some things done, like wash dishes and do laundry, so yippee! Seeing the np in a few days, curious to see what she'll say.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...